Iranian Journal of Allergy, Asthma and Immunology 2006. 5(2):63-67.

"Acetaminophen Use and the Symptoms of Asthma, Allergic Rhinitis and Eczema in Children "
Mehran Karimi, Mohsen Mirzaei, Mohammad Hossein Ahmadieh

Abstract


Allergic diseases are frequent in children and their prevalence and severity deffer in the different regions of the world. A number of studies have been performed to determine the factors which are effective in the incidence of these diseases. One of the drugs that might have a role in incidence or intensity of the symptoms of allergic diseases is Acetaminophen.
In our survey conducted with standardized method (International Study of Asthma and Allergies in Childhood), 3000 children 6-7 years old and 3000 teenagers 13-14 years old were questioned regarding asthma, allergic rhinitis and eczema.
The prevalence of ever wheezing in the children of 6-7 years old who took acetaminophen in the first year of their life was 11.3%, which is more than other group (Odds Ratio=1.54, 95% Confidence Interval: 1-2.38, P=0.049) and the prevalence of ever wheezing in older age group who have taken acetaminophen at least once in a month was 25.1% which is more than those taken less acetaminophen (OR=1.7, 95%CI=1.43-2.04, P=0.000). Moreover taking more acetaminophen during past 12 months led to more prevalence of night dry coughs and the symptoms of rhinitis in children 6-7 years old and eczema and rhinitis symptoms in the 13-14 years old.
Our findings suggest that taking more acetaminophen may be assossiated with increasing allergic symptoms in children.

Keywords


Eczema,

Full Text:

PDF

Refbacks

  • There are currently no refbacks.


Creative Commons Attribution-NonCommercial 3.0

This work is licensed under a Creative Commons Attribution-NonCommercial 3.0 Unported License which allows users to read, copy, distribute and make derivative works for non-commercial purposes from the material, as long as the author of the original work is cited properly.